Crohn's Disease Forum » Treatment » Cimzia/Certolizumab » Bruise at injection site with Cimzia


08-12-2013, 05:41 PM   #1
kiltubrid
 
kiltubrid's Avatar
 
Join Date: Jun 2011
Location: Madison, WI, USA

My Support Groups:
Bruise at injection site with Cimzia

I had my 3-month injection today and one of the two left a huge purple bruise at the site. A little drop of blood came out after I removed the needle, and I didn't much of it because that happened when I first got trained with a nurse. But a few hours later I noticed a big purple bruise about the size of a quarter.

Has anyone had this? Is there something I did wrong that I can try to avoid next time?
__________________
Diagnosed with Crohn's Disease Oct 1982; Rheumatoid Arthritis Nov 1985; Ankylosing Spondylitis June 2015
Taking 150mg Azathioprine; Renflexis
Been there, done that: Sulfasalzine, Pentasa, Asacol, Prednisone, Budesonide, Cimzia, Remicade, and more colonoscopies than I can count
08-12-2013, 06:31 PM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
It could be a small hive but probably not. You maybe injected to close to a blood vessel without knowing. It's ok for a drop of blood to come up after injecting. I keep pads to press down after I inject. If you ever have blood flush into the syringe you need to remove the needle and discard the syringe because it can no longer be used.

Your bruise will probably just go away in a few hours but keep an eye on it.
08-13-2013, 09:00 PM   #3
Essieluv
Senior Member
 
Essieluv's Avatar
Sometimes I get bruises on one of my injection sites a little bit after injecting. I've never really thought much about it because I did the same thing when I was on Humira, too. Just keep an eye on it, and if it really seems odd or bothers you call your doc. It never hurts to keep your doc updated. Hang in there and I hope your bruise goes away!
08-13-2013, 09:12 PM   #4
Samboi
Senior Member
 
Samboi's Avatar
 
Join Date: Jan 2012
Location: Australia

My Support Groups:
I inject Humira fortnightly and Neupogen every two days.
Bruising is quite common - just means you've hit a vein along the way.
Some of mine end up being quite big and angry looking - but there's no pain or problems.
Some stick around for a week or more.
You'll be fine.
Nothing bad will happen.
It's just a thing that happens along the way.
__________________
Dx - Crohns Disease - 1992
Ileostomy - Jan 2012, Reversed Aug 2013
Pred works, all else seems to fail
Filgotinib trial Jan 2018
Reply

Crohn's Disease Forum » Treatment » Cimzia/Certolizumab » Bruise at injection site with Cimzia
Thread Tools


All times are GMT -5. The time now is 05:27 PM.
Copyright 2006-2017 Crohnsforum.com